Alert archive / Georgia / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 175, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Jun 24, 2020, 6:52 PM EDT for 4 counties in Georgia. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 24, 2020, 6:52 PM EDT (22:52 UTC)
- Expired
- Jun 24, 2020, 7:45 PM EDT
- In force
- 53 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Johnson County, GA, Laurens County, GA, Washington County, GA, Wilkinson County, GA
The radar
The Robins AFB radar (KJGX), 33 km from the middle of the area, began a volume at 22:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 10.9 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4 J/kg
- Mixed-layer CIN
- -167 J/kg
- Mixed-layer LCL
- 1201 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- -58 m²/s²
- 0-3 km storm-relative helicity
- -33 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.0
The text
As transmitted.
984
WUUS52 KFFC 242252
SVRFFC
GAC167-175-303-319-242345-
/O.NEW.KFFC.SV.W.0175.200624T2252Z-200624T2345Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Peachtree City GA
652 PM EDT Wed Jun 24 2020
The National Weather Service in Peachtree City has issued a
* Severe Thunderstorm Warning for...
North central Laurens County in central Georgia...
Central Wilkinson County in central Georgia...
Southwestern Washington County in east central Georgia...
Northwestern Johnson County in east central Georgia...
* Until 745 PM EDT.
* At 652 PM EDT, a severe thunderstorm was located near Toomsboro, or
near Irwinton, moving east at 45 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Wrightsville, Irwinton, McIntyre, Harrison, Toomsboro, Oconee,
Donovan, Tuckers Crossroad and Nicklesville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
If you see wind damage...hail or flooding...wait until the storm has
passed...and then call the National Weather Service toll free
at 1 8 6 6 7 6 3 4 4 6 6 or tweet us your report at NWSATLANTA.
&&
LAT...LON 3269 8322 3277 8329 3286 8323 3291 8278
3281 8265 3267 8274
TIME...MOT...LOC 2252Z 266DEG 37KT 3279 8306
HAIL...<.75IN
WIND...60MPH
$$3 follow-up statements
087
WWUS52 KFFC 242302
SVSFFC
Severe Weather Statement
National Weather Service Peachtree City GA
702 PM EDT Wed Jun 24 2020
GAC167-175-303-319-242345-
/O.CON.KFFC.SV.W.0175.000000T0000Z-200624T2345Z/
Laurens GA-Wilkinson GA-Washington GA-Johnson GA-
702 PM EDT Wed Jun 24 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM EDT
FOR NORTH CENTRAL LAURENS...EAST CENTRAL WILKINSON...SOUTHWESTERN
WASHINGTON AND NORTHWESTERN JOHNSON COUNTIES...
At 702 PM EDT, a severe thunderstorm was located near Oconee, or 13
miles west of Wrightsville, moving east at 45 mph.
HAZARD...70 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect considerable tree damage. Damage is likely to mobile
homes, roofs, and outbuildings.
Locations impacted include...
Wrightsville, Harrison, Toomsboro, Oconee, Tuckers Crossroad and
Donovan.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3268 8308 3278 8315 3288 8307 3291 8278
3281 8265 3267 8274
TIME...MOT...LOC 2302Z 266DEG 37KT 3280 8294
HAIL...<.75IN
WIND...70MPH
$$335
WWUS52 KFFC 242325
SVSFFC
Severe Weather Statement
National Weather Service Peachtree City GA
725 PM EDT Wed Jun 24 2020
GAC175-319-242334-
/O.CAN.KFFC.SV.W.0175.000000T0000Z-200624T2345Z/
Laurens GA-Wilkinson GA-
725 PM EDT Wed Jun 24 2020
...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL LAURENS AND EAST
CENTRAL WILKINSON COUNTIES IS CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
LAT...LON 3281 8265 3269 8273 3269 8280 3270 8283
3280 8292 3290 8286 3291 8278
TIME...MOT...LOC 2324Z 266DEG 37KT 3282 8266
$$
GAC167-303-242345-
/O.CON.KFFC.SV.W.0175.000000T0000Z-200624T2345Z/
Washington GA-Johnson GA-
725 PM EDT Wed Jun 24 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM EDT
FOR SOUTH CENTRAL WASHINGTON AND NORTHWESTERN JOHNSON COUNTIES...
At 724 PM EDT, a severe thunderstorm was located over Pringle, or
near Wrightsville, moving east at 45 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Wrightsville, Harrison and Donovan.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3281 8265 3269 8273 3269 8280 3270 8283
3280 8292 3290 8286 3291 8278
TIME...MOT...LOC 2324Z 266DEG 37KT 3282 8266
HAIL...<.75IN
WIND...60MPH
$$891
WWUS52 KFFC 242342 RRA
SVSFFC
Severe Weather Statement
National Weather Service Peachtree City GA
742 PM EDT Wed Jun 24 2020
GAC167-303-242352-
/O.EXP.KFFC.SV.W.0175.000000T0000Z-200624T2345Z/
Washington GA-Johnson GA-
742 PM EDT Wed Jun 24 2020
...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL WASHINGTON AND
NORTHWESTERN JOHNSON COUNTIES WILL EXPIRE AT 745 PM EDT...
The storm which prompted the warning has moved out of the area.
Therefore, the warning will be allowed to expire.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Peachtree City.
LAT...LON 3281 8265 3269 8273 3269 8280 3270 8283
3280 8292 3290 8286 3291 8278
TIME...MOT...LOC 2342Z 266DEG 37KT 3283 8245
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 24, 3:28 PM EDT, 3 hours 24 minutes earlier.
Area forecast discussion, Jun 24, 3:28 PM EDT, 3 hours 24 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 328 PM EDT Wed Jun 24 2020 .SHORT TERM /Tonight through Thursday Night/... Multiple MCVs moving east/northeast across southern MS/AL combined with a moderately unstable atmosphere and at least slightly better vertical wind profile than normally seen around here in late June, has lead to a slight risk for severe thunderstorms across much of the forecast area the remainder of this afternoon and into the evening. Best combination of the above influences comes together over the southwestern corner of the area where we have Severe Thunderstorm Watch 300 in effect until 10PM EDT. Biggest threat will be damaging winds, but marginally severe hail and an isolated tornado cannot be ruled out. In general, pattern slowly evolves through the short-term forecast period as broad upper troughing over the eastern U.S. shifts east and weak upper ridging builds toward the region. Ridge certainly not dominating enough to suppress all convective activity, but coverage and intensity should be on the decrease after tonight. 20 .LONG TERM /Friday through Wednesday/... The long term period begins with ample moisture and several vorticity maxima/shortwaves embedded in the upper-level flow across the area for Friday, Saturday, and Sunday. Keeping with the previous shift's thinking that decent upper-level support and PWATs from 1.25 to around 2 inches will be supportive of chance PoPs for portions of the CWA through the weekend, even though models keep much of the CWA rain-free. The GFS and ECMWF diverge in terms of the upper-level pattern (shortwave ridging versus shortwave troughing) and the timing/location of upper-level impulses for Monday through Wednesday... That said, both models agree on moisture continuing to overspread much of north and central Georgia as surface/mid-level high pressure to the south/southeast of the CWA helps to pull Gulf moisture across the Southeast. Went with chance PoPs for each day. High temperatures across the CWA will be near-normal through the long term period, and low temperatures will be several degrees above normal. Martin && .AVIATION... 18Z Update... VFR conditions will predominate across the area through 00Z, outside of convection. MVFR ceilings develop across the northern and western portions of the forecast area between 00Z and 04Z, lowering to IFR or lower by 04Z-08Z. Mixture of MVFR/IFR conditions spread into the south and east generally between 06Z and 14Z. Best coverage of showers and thunderstorms expected between 20Z and 06Z, although isolated to scattered convection is possible at any time. winds will be southwest to northwest 6-10kt, decreasing to 3-6kt after 00Z. //ATL Confidence...18Z Update... Medium to high confidence on all elements. 20 && .PRELIMINARY POINT TEMPS/POPS... Athens 69 83 67 84 / 70 40 20 30 Atlanta 69 80 68 81 / 70 50 30 30 Blairsville 64 78 62 77 / 60 40 20 20 Cartersville 69 82 66 82 / 70 50 30 30 Columbus 70 84 70 87 / 70 50 30 30 Gainesville 69 80 67 81 / 70 40 30 30 Macon 70 84 69 86 / 70 50 30 30 Rome 69 83 67 83 / 70 50 30 30 Peachtree City 69 81 67 82 / 70 50 30 30 Vidalia 72 89 72 91 / 60 30 20 30 && .FFC WATCHES/WARNINGS/ADVISORIES... Severe Thunderstorm Watch until 10 PM EDT this evening for the following zones: Bibb...Chattahoochee...Crawford...Crisp... Dooly...Harris...Houston...Lamar...Macon...Marion...Meriwether... Monroe...Muscogee...Peach...Pike...Schley...Stewart...Sumter... Talbot...Taylor...Upson...Webster. && SHORT TERM...20 LONG TERM....Martin AVIATION...20
Hazardous weather outlook, Jun 24, 4:56 PM EDT, 1 hour 56 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 456 PM EDT Wed Jun 24 2020 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-252100- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 456 PM EDT Wed Jun 24 2020 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...Tonight... Numerous to widespread showers and thunderstorms can be expected into tonight. A few thunderstorms may become strong to severe through this evening. The main hazards will be gusty winds...frequent lightning and heavy rain. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday... Scattered showers and thunderstorms will be possible each afternoon and evening. Gusty winds, frequent lightning, and heavy rain will be possible with any storms that do develop. A cold front is expected to move through the area bringing additional chances for scattered thunderstorms. .SPOTTER INFORMATION STATEMENT... Spotter activation is not requested but spotters are encouraged to submit reports of severe weather through the web by going to weather.gov/atlanta. Please relay any information about observed severe weather to the NWS while following all local, state, and CDC guidelines.
In the hours before
Special weather statement, Jun 24, 6:16 PM EDT, 36 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
616 PM EDT Wed Jun 24 2020
GAZ082>084-095-242245-
Wilkinson GA-Bibb GA-Houston GA-Twiggs GA-
616 PM EDT Wed Jun 24 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN WILKINSON...
SOUTHEASTERN BIBB...NORTHEASTERN HOUSTON AND TWIGGS COUNTIES UNTIL
645 PM EDT...
At 616 PM EDT...a strong thunderstorm was over Elberta, or 10 miles
south of Macon...moving east at 30 mph.
HAZARD...40 to 50 mph wind and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Macon, Jeffersonville, Warner Robins, Centerville, Danville, Robins
Air Force Base, Marion, Bullard, Rutland, Fitzpatrick, Ripley, Huber,
District Path, Dry Branch, Myricks Mill, Skipperton, Elberta,
Franklinton and Middle Georgia Regional Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. Motorists should
slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3263 8370 3279 8371 3284 8327 3258 8324
3257 8325
TIME...MOT...LOC 2216Z 263DEG 24KT 3268 8360
WIND...50MPHSpecial weather statement, Jun 24, 6:38 PM EDT, 14 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
638 PM EDT Wed Jun 24 2020
GAZ076-242315-
Jefferson GA-
638 PM EDT Wed Jun 24 2020
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN JEFFERSON COUNTY UNTIL
715 PM EDT...
At 638 PM EDT...a strong thunderstorm was near Louisville...moving
east at 25 mph.
HAZARD...40 to 50 mph wind...up to penny sized hail...frequent
cloud to ground lightning and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Louisville and Moxley.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3289 8229 3290 8240 3305 8241 3306 8229
3295 8227 3293 8227
TIME...MOT...LOC 2238Z 269DEG 24KT 3297 8233
HAIL...0.75IN
WIND...50MPHSpecial weather statement, Jun 24, 6:42 PM EDT, 10 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
642 PM EDT Wed Jun 24 2020
GAZ097-242315-
Laurens GA-
642 PM EDT Wed Jun 24 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN LAURENS COUNTY UNTIL
715 PM EDT...
At 642 PM EDT...a strong thunderstorm was over Dudley, or 10 miles
west of Dublin...moving east at 25 mph.
HAZARD...40 to 50 mph wind and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Dublin, East Dublin, Dudley, Montrose and Harlow.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. Motorists should
slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3250 8317 3258 8316 3260 8284 3252 8278
3244 8284
TIME...MOT...LOC 2242Z 269DEG 23KT 3253 8308
WIND...50MPHLocal storm report, Jun 24, 6:47 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
647 PM EDT WED JUN 24 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0420 PM TSTM WND DMG 1 SSW CRAWFORD 33.87N 83.16W
06/24/2020 OGLETHORPE GA EMERGENCY MNGR
ONE TREE DOWN ON A POWERLINE ALONG HUTCHINS RD.
&&
EVENT NUMBER FFC2000787
NLISTLocal storm report, Jun 24, 6:48 PM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
648 PM EDT WED JUN 24 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0426 PM TSTM WND DMG LEXINGTON 33.87N 83.12W
06/24/2020 OGLETHORPE GA EMERGENCY MNGR
ONE TREE DOWN ON A POWERLINE ALONG UNION POINT ROAD.
&&
EVENT NUMBER FFC2000788
NLISTSpecial weather statement, Jun 24, 6:49 PM EDT, 3 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
649 PM EDT Wed Jun 24 2020
GAZ074-084-085-097-242315-
Wilkinson GA-Washington GA-Johnson GA-Laurens GA-
649 PM EDT Wed Jun 24 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN WILKINSON...
SOUTHWESTERN WASHINGTON...NORTHWESTERN JOHNSON AND NORTHERN LAURENS
COUNTIES UNTIL 715 PM EDT...
At 648 PM EDT...a strong thunderstorm was near Irwinton...moving east
at 40 mph.
HAZARD...40 mph wind and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Wrightsville, Irwinton, McIntyre, Harrison, Toomsboro, Oconee, Spann,
Donovan, Tuckers Crossroad and Nicklesville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. Motorists should
slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3268 8322 3286 8322 3291 8276 3276 8265
3264 8276
TIME...MOT...LOC 2248Z 270DEG 33KT 3278 8313
WIND...40MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 23, 9:51 PM EDT | Special Weather Statement | FFC | Chattahoochee, Marion | 24 min |
| Jun 24, 1:48 PM EDT | Special Weather Statement | FFC | Banks | 27 min |
| Jun 24, 2:30 PM EDT | Special Weather Statement | FFC | Gwinnett | 30 min |
| Jun 24, 2:36 PM EDT | Severe Thunderstorm Warning | FFC | DeKalb, Fulton, Gwinnett | 39 min |
| Jun 24, 3:14 PM EDT | Special Weather Statement | FFC | Barrow | 31 min |
| Jun 24, 3:35 PM EDT | Special Weather Statement | FFC | Stewart | 40 min |
| Jun 24, 3:39 PM EDT | Special Weather Statement | FFC | Clarke, Oconee | 36 min |
| Jun 24, 3:41 PM EDT | Severe Thunderstorm Warning | FFC | Stewart, Webster | 49 min |
| Jun 24, 3:54 PM EDT | Special Weather Statement | FFC | Stewart | 36 min |
| Jun 24, 4:05 PM EDT | Special Weather Statement | FFC | Clarke, Oglethorpe | 25 min |
| Jun 24, 4:16 PM EDT | Special Weather Statement | FFC | Sumter | 29 min |
| Jun 24, 4:20 PM EDT | Severe Thunderstorm Warning | FFC | Oglethorpe, Wilkes | 40 min |
| Jun 24, 4:30 PM EDT | Special Weather Statement | FFC | Stewart, Webster | 30 min |
| Jun 24, 4:49 PM EDT | Special Weather Statement | FFC | Sumter | 26 min |
| Jun 24, 5:13 PM EDT | Special Weather Statement | FFC | Macon | 32 min |
| Jun 24, 5:28 PM EDT | Special Weather Statement | FFC | Crawford | 32 min |
| Jun 24, 6:16 PM EDT | Special Weather Statement | FFC | Twiggs | 29 min |
| Jun 24, 6:38 PM EDT | Special Weather Statement | FFC | Jefferson | 37 min |
| Jun 24, 6:42 PM EDT | Special Weather Statement | FFC | Laurens | 33 min |
| Jun 24, 6:49 PM EDT | Special Weather Statement | FFC | Wilkinson | 26 min |
| Jun 24, 7:07 PM EDT | Special Weather Statement | FFC | Treutlen | 23 min |
| Jun 24, 7:20 PM EDT | Severe Thunderstorm Warning | FFC | Emanuel, Johnson, Laurens, Treutlen | 44 min |
| Jun 24, 7:24 PM EDT | Severe Thunderstorm Warning | FFC | Emanuel, Jefferson, Johnson, Washington | 40 min |
| Jun 24, 7:25 PM EDT | Special Weather Statement | FFC | Chattahoochee, Muscogee, Stewart | 35 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.